Alert archive / Alabama / Small Craft Advisories in 2020

Small Craft Advisory 45, NWS Mobile, AL

September 29, 2020

NWS Mobile, AL issued this small craft advisory at Sep 29, 2020, 10:05 PM CDT. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
Sep 29, 2020, 10:05 PM CDT (03:05 UTC)
Expired
Sep 30, 2020, 3:10 AM CDT
In force
5 hr
Issued by
NWS Mobile, AL

The text

As transmitted.

983 
WHUS74 KMOB 300305
MWWMOB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Mobile AL
1005 PM CDT Tue Sep 29 2020

GMZ630>632-300900-
/O.EXP.KMOB.SC.Y.0044.000000T0000Z-200930T0300Z/
/O.NEW.KMOB.SC.Y.0045.200930T0305Z-200930T0900Z/
Northern Mobile Bay-Southern Mobile Bay-Mississippi Sound-
1005 PM CDT Tue Sep 29 2020

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 AM CDT WEDNESDAY...

* WHAT...North winds 18 to 23 knots with gusts to 25 knots.

* WHERE...Northern Mobile Bay, Southern Mobile Bay and 
  Mississippi Sound.

* WHEN...Until 4 AM CDT Wednesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

GMZ650-655-670-675-300900-
/O.CON.KMOB.SC.Y.0044.000000T0000Z-200930T0900Z/
Coastal waters from Pensacola FL to Pascagoula MS out 20 NM-
Coastal waters from Okaloosa Walton County Line FL to Pensacola
FL out 20 NM-
Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM-
Waters from Okaloosa Walton County Line FL to Pensacola FL from
20 to 60 NM-
1005 PM CDT Tue Sep 29 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM CDT
WEDNESDAY...

* WHAT...North winds 18 to 23 knots with gusts to 25 knots.

* WHERE...Coastal waters from Pensacola FL to Pascagoula MS out 
  20 NM, Coastal waters from Okaloosa Walton County Line FL to 
  Pensacola FL out 20 NM, Waters from Pensacola FL to Pascagoula 
  MS from 20 to 60 NM and Waters from Okaloosa Walton County 
  Line FL to Pensacola FL from 20 to 60 NM.

* WHEN...Until 4 AM CDT Wednesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
1 follow-up statement
395 
WHUS74 KMOB 300810
MWWMOB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Mobile AL
310 AM CDT Wed Sep 30 2020

GMZ650-655-670-675-300915-
/O.CAN.KMOB.SC.Y.0044.000000T0000Z-200930T0900Z/
Coastal waters from Pensacola FL to Pascagoula MS out 20 NM-
Coastal waters from Okaloosa Walton County Line FL to Pensacola
FL out 20 NM-
Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM-
Waters from Okaloosa Walton County Line FL to Pensacola FL from
20 to 60 NM-
310 AM CDT Wed Sep 30 2020

...SMALL CRAFT ADVISORY IS CANCELLED...

Winds have diminished below small craft criteria. Seas will remain
elevated around 2 to 4 feet through today. 

$$

GMZ630>632-300915-
/O.CAN.KMOB.SC.Y.0045.000000T0000Z-200930T0900Z/
Northern Mobile Bay-Southern Mobile Bay-Mississippi Sound-
310 AM CDT Wed Sep 30 2020

...SMALL CRAFT ADVISORY IS CANCELLED...

Winds have diminished below small craft criteria. 


$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this small craft advisory went out at Sep 29, 6:24 PM CDT, 3 hours 41 minutes earlier.

Area forecast discussion, Sep 29, 6:24 PM CDT, 3 hours 41 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
624 PM CDT Tue Sep 29 2020

.AVIATION...
00Z issuance...With post-frontal cloud cover departing to the
east, mostly clear skies and VFR conditions prevail through the 24
hour period. Northerly winds settle tonight into Wednesday. /49

&&

.PREV DISCUSSION... /issued 356 PM CDT Tue Sep 29 2020/

NEAR TERM UPDATE /Now Through Wednesday/...Yesterdays cold front
has now moved well east of our forecast area, generally stretching
from south central Georgia, down across the Florida Big Bend (near
Tallahassee) and then southward into the eastern Gulf of Mexico. For
tonight and Wednesday, a much drier and cooler northwesterly flow
is building across the region in the wake of the front. Clear skies
and continued northwesterly wind flow will continue through
Wednesday, although the flow will be diminishing. Primarily a
temperature forecast for the near term period. Lows tonight are
expected to range from the upper 40s to lower 50s over our
northwestern interior zones (generally west of I-65 and north of
Highway 84), to the lower 50s elsewhere across the area, except for
along the immediate coast where mid to upper 50s are expected. A few
of the barrier islands may see lows in the lower 60s tonight(as they
are surrounded by warm waters and winds will likely stay up a little
overnight along the coast as well). Highs on Wednesday are expected
to be about 4 or 5 degrees below normal for this time of the year,
mainly in the mid 70s across the entire area. /12

SHORT TERM /Wednesday night Through Friday night/...A mean upper
level trough centered along the East Coast and eastward creeping
surface high pressure over the Plains will bring dry and cool
northwest to northerly flow to the Southeast through the Short Term.
A shortwave trough will move through the mean upper trough, with a
reinforcing front moving south across the Southeast late Thursday
through Thursday night. Temperatures below seasonal norms Wednesday
night will see an uptick to near seasonal Thursday as the front
approaches and northerly flow weakens and becomes a bit southerly
ahead of the front. After the front's passage, temperatures below
seasonal norms return for the rest of the week. Moisture levels
remain low, with no rain expected with the front's passage.
/16

EXTENDED TERM /Saturday Through Tuesday/...A second shortwave trough
moves into the mean eastern upper trough Sunday before moving off to
the east. A second cold front moves over the Southeast Sunday
through Monday, reinforcing the cooler airmass over the Southeast.
Some differences in the guidance with the strength of the passing
shortwave. The ECMWF is advertising a stronger upper shortwave than
the GFS, resulting in a stronger cold front passage and a cooler
airmass moving over the Southeast for the coming week. Have went
with a blended approach, with the ECMWF ensemble guidance
advertising a weaker cold front and a resultant warmer forecast. The
result is high temperatures ranging from below to near seasonal
norms. With the continued dry airmass, low temperatures well below
seasonal norms continue. Also, a dry forecast continues for the
forecast area.
/16

MARINE...A Small Craft Advisory for hazardous winds and seas will
continue through 10 PM this evening for Mobile Bay and the
Mississippi Sound, and then continue for the offshore Gulf waters
through 4 AM Wednesday morning. Winds gradually diminish on
Wednesday, but may pick up again slightly late Thursday into early
Friday as another fast moving front sweeps across the marine area.
No weather is anticipated with this second frontal passage. Seas
subside through early Thursday, but increase slightly again
Thursday night and Friday before settling once again in time for the
weekend. /12

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...None.
FL...None.
MS...None.
GM...Small Craft Advisory until 4 AM CDT Wednesday for GMZ650-655-670-
     675.

     Small Craft Advisory until 10 PM CDT this evening for GMZ630>632.

&&

This product is also available on the web at:
http://weather.gov/mob

Nearby

Small Craft Advisories in Alabama, 2020Every small craft advisory in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.